Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 21, 2017, 2:32 PM EDT for Carbon County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 21, 2017, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 135 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
684
WWUS81 KPHI 211832
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
232 PM EDT WED JUN 21 2017
PAZ054-211915-
Carbon-
232 PM EDT WED JUN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...
At 231 PM EDT, a strong thunderstorm was located near Aristes, or
near Shenandoah, moving east at 30 mph. Wind gusts up to 45 mph are
possible with this storm.
Locations impacted include...
Lehighton, Jim Thorpe, Nesquehoning, Weatherly, New Mahoning,
Christmans, Lansford, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Weissport East and Tresckow.
Brief heavy downpours can be expected, which will reduce visibility
below one mile and cause ponding of water on roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 4113 7566 4094 7559 4080 7565 4079 7584
4091 7599 4098 7582 4098 7580 4101 7573
4103 7574 4105 7577 4109 7577 4113 7569
TIME...MOT...LOC 1831Z 261DEG 26KT 4087 7628
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:47 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 1:47 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 147 PM EDT Wed Jun 21 2017 .SYNOPSIS... A weak upper trough and front will affect the weather today and tonight. High pressure will build in for Thursday and Thursday night. A low pressure system and slow moving front will bring unsettled conditions for Friday and Saturday. High pressure will build across the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High pressure over the Atlantic will influence our weather today keeping our region in a warm southwest flow. The mid level short wave trough continues to make gradual progress east and the axis is expected to move over the region through the afternoon. As it does so, the lift associated with that feature, combined with some limited instability will result in scattered shower and thunderstorm development. There is an area of relatively high 0 to 6km bulk shear (near 40 KT). As such, we have a marginal risk for severe storms today, with a primary hazard of strong winds. It still appears that the highest potential for thunderstorms will be in the Poconos and the Lehigh Valley into northern and central New Jersey, and perhaps on the upper Delmarva. The wind should be from the southwest around 6 to 12 MPH and maximum temperatures are anticipated to favor the 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... A mid level ridge is forecast to build toward our region from the west tonight bringing dry weather conditions. A weak and dissipating cold front is expected to drop into our region from the northwest late tonight possibly accompanied by a few clouds. A light southwest wind is expected to become northwest. Low temperatures are forecast to range from the middle and upper 50s in the Poconos and in far northern New Jersey to the middle and upper 60s on the coastal plain. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Weak high pressure will be across the region Thursday and the beginning of Thursday night, so overall these two periods will feature dry weather across most areas. A couple evening showers/tstms could develop across the southern Poconos, so we have some light chc pops for then. It will be very warm and humid Thursday with highs in the mid 80s to around 90 across the areas from the lehihg Valley and central NJ and south. Highs in the souther Poconos and the higher elevations of north NJ will be mostly in the upper 70s to low 80s. A developing upper trough over the Great Lakes and several weak disturbances will affect the area from Friday thru Saturday night. Pops Friday will be in the low likely category across the N/W areas while they taper to chc pops elsewhere. Pops during the other periods will be more chancy favoring the wrn areas Fri night and the southern counties Sat and Sat night. It's possible that some of the moisture from TS Cindy could arrive Sat, so it's possible that pops across the srn areas could go higher than presently advertised. Temperatures will be above normal Fri, but moderate back to near normal for Saturday. There are no big systems in the later part of the long term. Still, several weak impulses and fronts could offer the possibility of a few showers both Sunday and Monday. We have 20-30pct pops for those time frames. Temperatures will be mostly near normal. Dry weather is expected Tue. Since an upper trough will be deepening over the area, temperatures will be below normal. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Mostly VFR conditions will continue through much of the TAF period. The one exception is that scattered showers and thunderstorms through this evening could briefly lower conditions to MVFR if they move over a TAF site. At this point, it looks like KABE has the highest risk for thunderstorms, so will mention tempo tsra there, but just keep mention of showers at the other TAF sites. After 00Z, expect mid level clouds through the overnight hours. A light southwest wind this morning is anticipated to increase around 10 knots during the daylight hours. A light southwest wind this evening is expected to become northwest overnight. OUTLOOK... Thu/Thu night...VFR expected. Fri thru Sat night...Mostly VFR, but a few sct showers and tstms could bring lower conditions. Sun...Mostly VFR. && .MARINE... High pressure over the Atlantic will influence the coastal waters of New Jersey and Delaware into this evening with a weak cold front arriving from the northwest late tonight. A southwest wind at 5 to 15 knots is expected for today and this evening. The wind should become northwest at 5 to 10 knots late tonight. Wave heights on our ocean waters will favor the 2 to 4 foot range and waves on Delaware Bay will be 2 feet or less. OUTLOOK... Thu/Thu night...Sub-SCA conditions. Fri thru Sat night...Sub-SCA on Del bay. Marginal SCA seas on the ocean. Few Showers and Tstms. Sunday...Sub-SCA expected. RIP CURRENTS... We will continue with the moderate risk for the development of dangerous rip currents for today along the coast of Delaware and New Jersey. We are expecting a 6 second southerly wind swell on top of a long period (around 13 to 14 second) southeasterly ground swell. Similar conditions are anticipated tonight into Thursday. && .TIDES/COASTAL FLOODING... Very high astronomical tides are expected in association with the new moon on Friday. That, combined with a brief period of on shore flow on Thursday could result in minor coastal flooding with the Thursday afternoon and evening high tide primarily for the Atlantic coastal areas and the shores of the Delaware Bay. Minor coastal flooding may continue with the Friday afternoon and evening high tide. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...Iovino/Johnson Short Term...Iovino Long Term...O'Hara Aviation...Iovino/Johnson/O'Hara Marine...Iovino/O'Hara Tides/Coastal Flooding...
Hazardous weather outlook, Jun 21, 6:22 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 622 AM EDT Wed Jun 21 2017 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 070-071-101>106-221030- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Mercer-Gloucester-Camden-Northwestern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 622 AM EDT Wed Jun 21 2017 This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-NJZ012-013-016-020>023-027-221030- New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 622 AM EDT Wed Jun 21 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for minor coastal flooding with the high tide cycle on Thursday afternoon and evening. The threat for minor coastal flooding may continue with the high tide cycle on Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-221030- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 622 AM EDT Wed Jun 21 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the formation of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The moderate risk for the formation of dangerous rip currents may continue Thursday. There is a chance for minor coastal flooding with the high tide cycle on Thursday afternoon and evening. The threat for minor coastal flooding may continue with the high tide cycle on Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-221030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 622 AM EDT Wed Jun 21 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
232 PM EDT WED JUN 21 2017
PAZ054-211915-
Carbon-
232 PM EDT WED JUN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...
At 231 PM EDT, a strong thunderstorm was located near Aristes, or
near Shenandoah, moving east at 30 mph. Wind gusts up to 45 mph are
possible with this storm.
Locations impacted include...
Lehighton, Jim Thorpe, Nesquehoning, Weatherly, New Mahoning,
Christmans, Lansford, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Weissport East and Tresckow.
Brief heavy downpours can be expected, which will reduce visibility
below one mile and cause ponding of water on roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 4113 7566 4094 7559 4080 7565 4079 7584
4091 7599 4098 7582 4098 7580 4101 7573
4103 7574 4105 7577 4109 7577 4113 7569
TIME...MOT...LOC 1831Z 261DEG 26KT 4087 7628
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:21 PM EDT | Special Weather Statement | PHI | Hunterdon | 39 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 47 min |
| Jun 21, 5:03 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Ocean | 42 min |
| Jun 21, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 41 min |
| Jun 21, 5:36 PM EDT | Special Marine Warning | PHI | 84 min | |
| Jun 21, 5:38 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Ocean | 37 min |
| Jun 21, 5:54 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 26 min |
| Jun 21, 6:03 PM EDT | Special Marine Warning | PHI | 42 min | |
| Jun 21, 6:25 PM EDT | Special Marine Warning | PHI | 95 min | |
| Jun 21, 6:27 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 33 min |
| Jun 21, 6:31 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester, Salem | 44 min |
| Jun 21, 6:52 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jun 21, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 48 min |
| Jun 21, 7:05 PM EDT | Special Weather Statement | PHI | Cape May | 25 min |
| Jun 21, 7:11 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 64 min |
| Jun 21, 7:17 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jun 21, 7:56 PM EDT | Special Marine Warning | PHI | 94 min | |
| Jun 21, 3:32 PM EDT | Special Weather Statement | PHI | Carbon, Northampton | 28 min |
| Jun 21, 3:51 PM EDT | Special Weather Statement | PHI | Montgomery | 39 min |
| Jun 21, 4:02 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Montgomery | 43 min |
| Jun 21, 5:28 PM EDT | Special Weather Statement | PHI | Chester, Delaware | 32 min |
| Jun 21, 2:51 PM EDT | Special Weather Statement | PHI | Talbot | 39 min |
| Jun 21, 7:42 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.